Medical questions & health advice by board certified doctors
"Do I have HIV? Or what kind of rash is this? "
I've been getting some weird rashes on my skin, they first began on the side of my stomach, then headed to my legs & now my elbows. The rash is a brownish color and its flat. They don't really itch though. I'm really freaked out, could someone please help!
I would suggest that you schedule an appointment with your primary care physician. My first response to this question is with another question: why do you think that you have HIV? There must be some reason why you are concerned that you have contracted HIV. Have you recently had unprotected sex? Have you been involved in sharing needles while using IV drugs? If both of these are false, then I would say that the chances of you having HIV are quite low. In the early part of HIV infection, people can develop a rash, fevers, lymphadenopathy, sore throat, and feel like they have the flu. A rash itself without any other symptoms is very unlikely to be due to HIV unless you know that you already have it. From your description, it is not possible for me to tell what this rash is. Rashes must be diagnosed by a physician, either a primary care physician or a dermatologist, by visually examining the rash. I would suggest that you schedule an appointment with your primary care physician. He or she can provide you with an HIV test if you so desire. The CDC recommends that everybody gets tested for HIV at least once in their life so it is not unreasonable that you do this. In addition, you can have your rash examined and determine if it needs treatment.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.